MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/120/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/120/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430463
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 self-expandable stent system was chosen for treatment of a severely calcified lesion in the moderately tortuous mid sfa.After pre-dilatation was done, a lumen was seen.The pulsar-18 t3 was advanced over a v18 wire.Resistance was felt when the device was introduced into the 4f sheath and thereafter, the device did not want to follow over the v18 wire.It was decided to pull back the device, but at that moment the retractable catheter rolled up and the stent deployed.A lot of force was needed to pull back the entire system.It was seen that the stent was broken into 3 parts.The sheath and delivery system were taken out of the patient as one unit.There was still access with the wire.During the placement of a 6f sheath it was seen that 2 parts of the broken stent were at the access site and were taken out.One part of the stent was left at the proximal end of the femoral artery.Pulsar-35 stents were successfully implanted and post-dilated, the sfa was restored and open.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The instrument was returned with the guidewire used in the intervention.The guidewire is stuck in the guidewire lumen and cannot be moved.The distal end of the outer shaft is located about 130 mm proximal to the device tip.The fractured stent was not returned for analysis.The outer shaft, the stabilizer shaft and the inner shaft are severely deformed (i.E.Compressed, constricted, twisted), indicating that the instrument was forcefully pushed and pulled despite meeting resistance.The introducer sheath used in the intervention was not returned.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.During final inspection, the outer shaft of every stent system undergoes visual inspection and a 100 percent control of the outer shaft diameter is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The root cause for the complaint event is most likely related to a tolerance issue with the introducer sheath used in the intervention as well as to the handling during the procedure.It should be noted that the ifu advises the user to exercise care during handling to reduce the possibility of deploying the stent prematurely, accidental breakage, bending or kinking of the delivery system shaft.

Brand Name
PULSAR-18 T3 6/120/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16553078
Report Number1028232-2023-01324
Device Sequence Number2906803
Product Code NIP
UDI-Device Identifier07640130446618
UDI-Public(01)07640130446618(17)2505
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Model Number430463
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04226599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown